Alert archive / Guam / Flash Flood Warnings in 2012

Flash Flood Warning 1, NWS Guam

August 27, 2012

NWS Guam issued this flash flood warning at Aug 27, 2012, 8:50 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2012, 8:50 PM CDT (01:50 UTC)
Expired
Aug 28, 2012, 12:47 AM CDT
In force
4 hr
Issued by
NWS Guam
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WGMY50 PGUM 280150
FFWMY 
GUC100-110-120-280445-
/O.NEW.PGUM.FF.W.0001.120828T0150Z-120828T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
1150 AM CHST TUE AUG 28 2012

THE NATIONAL WEATHER SERVICE IN TIYAN GUAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE ISLAND OF SAIPAN
  THE ISLAND OF ROTA
  THE ISLAND OF TINIAN

* UNTIL 245 PM CHST

* AT 1140 AM CHST...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM THUNDERSTORMS SPREAD OVER THE CNMI.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TANAPAG...
  SONGSONG...SAN JOSE (TINIAN)...CHALAN KANOA...KOBLERVILLE...SAN
  ANTONIO...SAN VICENTE...SUSUPE...CAPITAL HILL...GARAPAN AND GUALO
  RAI

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SATELLITE IMAGERY INDICATES ADDITIONAL RAINFALL AMOUNTS OF 2 TO 5 
INCHES ARE POSSIBLE IN THE WARNED AREA WITHIN THE NEXT 3 HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN LOW-LYING AREAS MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1489 14575 1429 14529 1411 14532 1402 14506
      1417 14507 1429 14528 1471 14553 1508 14551
      1535 14572 1532 14588

$$

SIMPSON
2 follow-up statements
971 
WGMY70 PGUM 280332
FFSMY 
GUC100-110-120-280445-
/O.CON.PGUM.FF.W.0001.120828T0150Z-120828T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TIYAN GU
132 PM CHST TUE AUG 28 2012

...FLASH FLOOD WARNING IS CANCELLED FOR ROTA...
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR TINIAN AND SAIPAN UNTIL 
245 PM CHST...

AT 1320 CHST...DOPPLER RADAR AND SATELLITE IMAGERY SHOW THAT HEAVY 
RAIN AND THUNDERSTORMS HAVE MOVED AWAY FROM ROTA WHILE TORRENTIAL 
RAIN SHOWERS CONTINUE TO FALL ACROSS TINIAN AND SAIPAN.

SAIPAN AIRPORT OBSERVIATIONS INDICATE MORE THAN AN INCH OF RAIN HAS 
FALLEN IN THE PAST 2 HOURS. SAIPAN EMERGENCY MANAGEMENT OFFICIALS 
HAVE ALSO REPORTING FLOODING IN NUMEROUS LOCATIONS ACROSS SAIPAN.

AN ADDITIONAL 2 TO 4 INCHES OF RAIN ARE EXPECTED AT TINIAN AND 
SAIPAN THROUGH 245 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN LOW-LYING AREAS MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1489 14575 1471 14553 1508 14551
      1535 14572 1532 14588

$$

SIMPSON/AYDLETT
547 
WGMY70 PGUM 280447
FFSMY 
GUC100-110-120-280545-
/O.CAN.PGUM.FF.W.0001.120828T0150Z-120828T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TIYAN GU
247 PM CHST TUE AUG 28 2012

...FLASH FLOOD WARNING IS NO LONGER IN EFFECT FOR TINIAN AND 
SAIPAN...

AT 240 PM CHST...DOPPLER RADAR AND SATELLITE IMAGERY SHOW THAT HEAVY 
RAIN AND THUNDERSTORMS HAVE PUSHED OFF TO THE EAST AND NORTH OF 
SAIPAN WHILE LIGHT TO MODERATE RAIN CONTINUES ACROSS TINIAN AND 
SAIPAN.

SAIPAN AIRPORT OBSERVATIONS INDICATE AROUND AN INCH AND HALF OF RAIN 
HAS FALLEN IN THE PAST 3 HOURS. SAIPAN EMERGENCY MANAGEMENT 
OFFICIALS HAVE ALSO REPORTED SOME FLOODING OF STREETS IN VARIOUS 
LOCATIONS ACROSS SAIPAN. 

RAIN IS EXPECTED TO CONTINUE FALLING UNTIL AROUND 600 PM WITH 
ADDITIONAL ACCUMULATIONS OF UP TO AN INCH. THESE SLOWER RAINFALL 
RATES WILL ALLOW FLOODED STREETS AND LOW-LYING AREAS TO SLOWLY DRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO EXERCISE CAUTION WHEN DRIVING THROUGH FLOODED STREETS. 
TRY TO REMAIN ON HIGHER GROUND UNTIL FLOODING SUBSIDES. RESIDENTS 
LIVING ALONG STREAMS AND CREEKS SHOULD AVOID VENTURING CLOSE TO 
FAST-MOVING WATER. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR 
WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

&&

LAT...LON 1489 14575 1471 14553 1508 14551
      1535 14572 1532 14588

$$

SIMPSON/AYDLETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 2:58 PM CDT, 5 hours 52 minutes earlier.

Area forecast discussion, Aug 27, 2:58 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
558 AM CHST TUE AUG 28 2012

.SYNOPSIS...
A WEAK TROPICAL DISTURBANCE ASSOCIATED WITH A TROUGH JUST WEST OF
THE MARIANAS IS BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS
TO THE MARIANAS. OVER THE LAST SEVERAL HOURS...WINDS HAVE VEERED
FROM ESE TO SSE.

&&

.DISCUSSION...
LATEST MODELS AND SATELLITE TRENDS INDICATE THAT SCATTERED SHOWERS
AND ISOLATED THUNDER WILL LINGER ACROSS THE MARIANAS WATERS TODAY
AND LIKELY WELL INTO TONIGHT. HAVE ALSO EXTENDED ISOLATED SHOWERS
AND THUNDERSTORMS FROM WED INTO THURSDAY NIGHT...AND GFS HINTS
THAT THE ISOLATED THUNDER MAY LINGER EVEN BEYOND THAT.

&&

.MARINE...
NORTHWEST SWELL SHOULD BE COMING DOWN FAIRLY QUICKLY THE NEXT
COUPLE OF DAYS NOW THAT BOLAVEN IS NEARING KOREA AND THE YELLOW
SEA. MODERATE RIP RISK SHOULD COME DOWN TO LOW FOR THE WEEKEND.

&&

.EASTERN MICRONESIA...
AN ACTIVE PATTERN CONTINUES ACROSS EASTERN MICRONESIA. A LARGE
CLUSTER OF SHOWERS AND TSTMS ASSOCIATED WITH A TRADE-WIND
DISTURBANCE AND FAVORABLE UPPER-LEVEL WINDS CONTINUES OVER MAJURO.
ASCAT SHOWS AN AREA OF FRESH TO STRONG TRADE-WINDS SO INCREASED
WINDS AT MAJURO ACCORDINGLY. THE ACTIVE WEATHER IS EXPECTED TO
GRADUALLY PROGRESS WESTWARD AND AFFECT KOSRAE TONIGHT AND POHNPEI
WEDNESDAY NIGHT. MODELS INDICATE THE NEXT DISTURBANCE WILL BEGIN TO
AFFECT MAJURO BY MIDWEEK AND LATER IN THE WEEK FOR KOSRAE AND
POHNPEI.

&&

.WESTERN MICRONESIA...
TROUGHING NEAR CHUUK WILL BRING SHOWERS AND POSSIBLY TSTMS TO
CHUUK TODAY BEFORE A RETURN TO LIGHT EASTERLY FLOW AND DRIER
CONDITIONS SETTLES IN TONIGHT. A QUASI-STATIONARY CIRCULATION
SOUTHWEST OF YAP IS EXPECTED TO DRIFT TO THE NORTH OVER THE NEXT
COUPLE OF DAYS ALLOWING LIGHT SOUTHWESTERLY FLOW TO RETURN TO YAP
AND KOROR BY WEDNESDAY. NO MAJOR SYSTEMS ARE EXPECTED TO AFFECT
YAP AND PALAU DURING THE NEXT FEW DAYS SO SHOWER COVERAGE SHOULD
REMAIN ISOLATED.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...NONE.
MARIANAS WATERS...NONE.
&&

MIDDLEBROOKE/WILLIAMS

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 12:12 AM CDTAreal Flood AdvisoryGUM3 hr

Nearby

Flash Flood Warnings in Guam, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.